The Mathematical Intelligencer

, Volume 16, Issue 1, pp 29–35 | Cite as

Self-avoiding walks

  • Gordon Slade


Critical Exponent Simple Random Walk Lattice Animal Connective Constant Pivot Algorithm 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    S. E. Alm, Upper bounds for the connective constant of self-avoiding walks, to appear inCombinatorics, Probability and Computing 2 (1993).Google Scholar
  2. 2.
    D. Arnaudon, D. Iagolnitzer, and J. Magnen, Weakly self-avoiding polymers in four dimensions. Rigorous results,Phys. Lett. B 273 (1991), 268–272.CrossRefMathSciNetGoogle Scholar
  3. 3.
    D. Brydges, S. N. Evans, and J. Z. Imbrie, Self-avoiding walk on a hierarchical lattice in four dimensions,Ann. Probab. 20 (1992), 82–124.CrossRefMATHMathSciNetGoogle Scholar
  4. 4.
    D. C. Brydges and T. Spencer, Self-avoiding walk in 5 or more dimensions,Commun. Math. Phys. 97 (1985), 125–148.CrossRefMATHMathSciNetGoogle Scholar
  5. 5.
    A. R. Conway, I. G. Enting, and A. J. Guttmann, Algebraic techniques for enumerating self-avoiding walks on the square lattice,J. Phys. A: Math. Gen. 26 (1993), 1519–1534.CrossRefMATHMathSciNetGoogle Scholar
  6. 6.
    A. R. Conway and A. J. Guttmann, Lower bound on the connective constant for square lattice self-avoiding walks,J. Phys. A: Math. Gen. 26 (1993), 3719–3724.CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    G. Grimmett,Percolation, Springer-Verlag, Berlin, 1989.Google Scholar
  8. 8.
    A. J. Guttmann, private communication.Google Scholar
  9. 9.
    A. J. Guttmann, On the zero-field susceptibility in the d = 4, n = 0 limit: analysing for confluent logarithmic singularities,J. Phys. A: Math. Gen. 11 (1978), L103-L106.CrossRefMathSciNetGoogle Scholar
  10. 10.
    A. J. Guttmann, Correction to scaling exponents and critical properties of then-vector model with dimensionality > 4,J. Phys. A: Math. Gen. 14 (1981), 233–239.CrossRefMathSciNetGoogle Scholar
  11. 11.
    A. J. Guttmann and I. G. Enting, The size and number of rings on the square lattice,J. Phys. A: Math. Gen. 21 (1988), L165-L172.CrossRefMathSciNetGoogle Scholar
  12. 12.
    A. J. Guttmann and J. Wang, The extension of self-avoiding random walk series in two dimensions,J. Phys. A: Math. Gen. 24 (1991), 3107–3109.CrossRefMathSciNetGoogle Scholar
  13. 13.
    J. M. Hammersley and K. W. Morton, Poor man’s Monte Carlo,J. Roy. Stat. Soc. B 16 (1954), 23–38.MATHMathSciNetGoogle Scholar
  14. 14.
    J. M. Hammersley and D. J. A. Welsh, Further results on the rate of convergence to the connective constant of the hypercubical lattice,Quart. J. Math. Oxford (2)13 (1962), 108–110.CrossRefMATHMathSciNetGoogle Scholar
  15. 15.
    T. Hara and G. Slade, The lace expansion for self-avoiding walk in five or more dimensions,Rev. Math. Phys. 4 (1992), 235–327.CrossRefMATHMathSciNetGoogle Scholar
  16. 16.
    T. Hara and G. Slade, Self-avoiding walk in five or more dimensions. I. The critical behaviour,Commun. Math. Phys. 147 (1992), 101–136.CrossRefMATHMathSciNetGoogle Scholar
  17. 17.
    T Hara, G. Slade, and A. D. Sokal, New lower bounds on the self-avoiding-walk connective constant,J. Stat. Phys. 1993, 479–517.Google Scholar
  18. 18.
    D. Iagolnitzer and J. Magnen, Polymers in a weak random potential in dimension four: rigorous renormalization group analysis, to appear inComm. Math. Phys. Google Scholar
  19. 19.
    H. Kesten, On the number of self-avoiding walks,J. Math. Phys. 4 (1963), 960–969.CrossRefMATHMathSciNetGoogle Scholar
  20. 20.
    H. Kesten, On the number of self-avoiding walks. II.J. Math. Phys. 5 (1964), 1128–1137.CrossRefMATHMathSciNetGoogle Scholar
  21. 21.
    G. E Lawler,Intersections of Random Walks, Birkhäuser, Boston, 1991.CrossRefMATHGoogle Scholar
  22. 22.
    J. C. Le Guillou and J. Zinn-Justin, Accurate critical exponents from field theory,J. Phys. France 50 (1989), 1365–1370.CrossRefGoogle Scholar
  23. 23.
    N. Madras and G. Slade,The Self-Avoiding Walk, Birkhäuser, Boston, 1993.MATHGoogle Scholar
  24. 24.
    N. Madras and A. D. Sokal, Nonergodicity of local, length-conserving Monte Carlo algorithms for the self-avoiding walk,J. Stat. Phys. 47 (1987), 573–595.CrossRefMathSciNetGoogle Scholar
  25. 25.
    N. Madras and A. D. Sokal, The pivot algorithm: A highly efficient Monte Carlo method for the self-avoiding walk,J. Stat. Phys. 50 (1988), 109–186.CrossRefMATHMathSciNetGoogle Scholar
  26. 26.
    B. Nienhuis, Critical behavior of two-dimensional spin models and charge asymmetry in the Coulomb gas,J. Stat. Phys. 34 (1984), 731–761.CrossRefMATHMathSciNetGoogle Scholar
  27. 27.
    G. L. O’Brien, Monotonicity of the number of self-avoiding walks,J. Stat. Phys. 59 (1990), 969–979.CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 1994

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsMcMaster UniversityHamiltonCanada

Personalised recommendations